Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 143, NWS St. Louis, MO

June 21, 20198 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 8:51 AM CDT for 8 counties in Missouri. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2019, 8:51 AM CDT (13:51 UTC)
Expired
Jun 21, 2019, 9:45 AM CDT
In force
54 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:54 AM CDTTSTM WND GST 55Monroe City, MOMISSOURI MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:28 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WUUS53 KLSX 211351
SVRLSX
MOC007-019-027-103-111-127-137-205-211445-
/O.NEW.KLSX.SV.W.0143.190621T1351Z-190621T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
851 AM CDT Fri Jun 21 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Knox County in northeastern Missouri...
  Boone County in central Missouri...
  Western Audrain County in central Missouri...
  Western Marion County in northeastern Missouri...
  Shelby County in northeastern Missouri...
  Northwestern Callaway County in central Missouri...
  Western Lewis County in northeastern Missouri...
  Monroe County in northeastern Missouri...

* Until 945 AM CDT.

* At 850 AM CDT, severe thunderstorms were located along a line 
  extending from near Kirksville to Moberly to Marshall, moving east 
  at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Columbia, Fulton, Mexico, Centralia, Monroe City, Shelbina, Paris,
  Edina, Santa Fe, Warren, Hallsville, Auxvasse, Sturgeon, Clarence,
  La Belle, Madison, Shelbyville, Lewistown, Knox City and Murry.

This includes Interstate 70 in Missouri between exits 117 and 148.
 
This also includes Finger Lakes State Park, Union Covered Bridge
Historic Site, Jewell Cemetery Historic Site, and Mark Twain Lake
Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4025 9174 3949 9171 3873 9189 3899 9257
      3924 9243 3925 9231 3995 9229 3996 9234
      4015 9234
TIME...MOT...LOC 1350Z 279DEG 47KT 4005 9288 3959 9258 3909 9301 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CVKING
2 follow-up statements
637 
WWUS53 KLSX 211420
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
920 AM CDT Fri Jun 21 2019

MOC007-019-027-103-111-127-137-205-211445-
/O.CON.KLSX.SV.W.0143.000000T0000Z-190621T1445Z/
Knox MO-Boone MO-Audrain MO-Marion MO-Shelby MO-Callaway MO-Lewis MO-
Monroe MO-
920 AM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR KNOX...BOONE...WESTERN AUDRAIN...WESTERN MARION...SHELBY...
NORTHWESTERN CALLAWAY...WESTERN LEWIS AND MONROE COUNTIES...

At 919 AM CDT, severe thunderstorms were located along a line 
extending from near La Plata to near Rocheport, moving east at 55 
mph.

HAZARD...60 mph wind gusts.

SOURCE...Spotters in Randolph County have estimated wind gusts 
         of 60 mph with this line of thunderstorms. 

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Columbia, Fulton, Mexico, Centralia, Monroe City, Shelbina, Paris,
Edina, Santa Fe, Warren, Hallsville, Auxvasse, Sturgeon, Clarence, La
Belle, Madison, Shelbyville, Lewistown, Knox City and Murry.

This also includes Finger Lakes State Park, Union Covered Bridge
Historic Site, Jewell Cemetery Historic Site, and Mark Twain Lake
Recreational Area.
 
This includes Interstate 70 in Missouri between exits 117 and 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4025 9174 3949 9171 3873 9189 3899 9257
      3924 9243 3925 9231 3995 9229 3996 9234
      4015 9234
TIME...MOT...LOC 1419Z 270DEG 47KT 4000 9240 3954 9210 3904 9254 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CVKING
231 
WWUS53 KLSX 211425
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
925 AM CDT Fri Jun 21 2019

MOC007-019-027-103-111-127-137-205-211445-
/O.CON.KLSX.SV.W.0143.000000T0000Z-190621T1445Z/
Knox MO-Boone MO-Audrain MO-Marion MO-Shelby MO-Callaway MO-Lewis MO-
Monroe MO-
925 AM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR KNOX...BOONE...WESTERN AUDRAIN...WESTERN MARION...SHELBY...
NORTHWESTERN CALLAWAY...WESTERN LEWIS AND MONROE COUNTIES...

At 924 AM CDT, severe thunderstorms were located along a line 
extending from 7 miles east of La Plata to near Midway, moving east 
at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated hail up to the size of half dollars in 
         western Monroe and Audrain Counties and spotters continue 
         to report wind gusts of 60 mph with the severe line of the 
         thunderstorms.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Columbia, Fulton, Mexico, Centralia, Monroe City, Shelbina, Paris,
Edina, Santa Fe, Warren, Hallsville, Auxvasse, Sturgeon, Clarence, La
Belle, Madison, Shelbyville, Lewistown, Knox City and Murry.

This also includes Finger Lakes State Park, Union Covered Bridge
Historic Site, Jewell Cemetery Historic Site, and Mark Twain Lake
Recreational Area.
 
This includes Interstate 70 in Missouri between exits 117 and 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4025 9174 3949 9171 3873 9189 3899 9257
      3924 9243 3925 9231 3995 9229 3996 9234
      4015 9234
TIME...MOT...LOC 1424Z 268DEG 41KT 4000 9236 3954 9206 3904 9249 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 21, 5:51 AM CDT, 3 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
551 AM CDT Fri Jun 21 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 245 AM CDT Fri Jun 21 2019

An MCS over southern Nebraska and northern Kansas will move eastward
into northeast MO later this morning, likely after 15Z.  Although it
should be gradually weakening by this time, there may still be the
potential for strong wind gusts.  At the same time isolated to
scattered convection will develop across central and southeast MO
just ahead of a warm front which will be advancing northeastward
through our forecast area today.  The MCS will continue to move
eastward through west central IL early this afternoon with new
convection likely developing along the outflow boundary extending
southwest of the MCS this afternoon as the atmosphere becomes quite
unstable after passage of the warm front as the surface dewpoints
continue to rise.  The only limiting factor for the development of
additional convection this afternoon into this evening is the warm
mid level temperatures as an upper level ridge develops over MO with
700 mb temperatures rising to around 12-14 degrees C.  High
temperatures will be warmer today, particularly across central and
southeast MO.  Another nocturnal MCS is possible across northeast MO
and west central IL later tonight, along and north of a warm front
extending from northern MO southeast into southern IL, and on the
northern and eastern periphery of the mid level cap.  Warmer low
temperatures can be expected tonight, especially across central and
southeast MO due to southerly surface winds along with relatively
high surface dew points.

GKS

.LONG TERM...  (Saturday through Thursday)
Issued at 245 AM CDT Fri Jun 21 2019

Focus at the beginning of this period will be temperatures and
resultant heat index values.

Upper ridge builds into the region with deep SW flow over the
region. Models have another round of storms tonight that linger into
Sat morning, mainly across northern portions of the CWA. Exactly
what happens beyond this is less certain. Convection could push the
effective boundary south of the region, or potentially leave a
boundary through the middle of the CWA. Any convective debris should
clear by the afternoon, but a fair amount of CU may develop during
the afternoon hours. Any residual outflow boundary would likely help
dewpoints pool along the boundary. Areas of more insolation should
help lower dewpoints as deeper mixing occurs. In addition to the
dewpoint questions are the issues with temperatures. A major factor
will be any outflow boundary in addition to convection developing in
the afternoon. Generally went with a temp forecast above the median
value, resulting in heat index values around 100 degrees mainly
through central portions of the CWA.

Best chances for precip remain Sat night and Sun as an upper trof
and a number of s/w approach the region. PoPs may need to be raised
for Mon as well, but this will depend upon development of any
surface wave with this system. Upper level flow will become more
zonal through Wed before some weak ridging builds into the area.
Will keep low PoPs thru the remainder of the period with enough
moisture and instability for a threat of storms, but little in the
way to focus convection.

Expect temps to be cooler thru Tues with lower heights across the
region, then warming into the upper 80s around 90 thru the end of
the period as heights rise across the region.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 515 AM CDT Fri Jun 21 2019

A line of thunderstorms across northwest MO and northeast KS may
move east-southeastward into UIN and COU later this morning.
Although these storms may dissipate before getting to the St
Louis metro area there may still be scattered storms redeveloping
this afternoon along a boundary left over from this storm complex
or along a warm front shifting northeastward through our area. Low
level, MVFR cloudiness may develop later this morning and this
afternoon at the taf sites. Southeasterly surface winds will
continue in UIN through the period, but veer around to a southerly
direction by late tonight in COU and the St Louis metro area.

SPECIFICS FOR KSTL: An east-southeastward moving line of
thunderstorms across northwest MO and northeast KS may dissipate
before getting to STL, but there may still be scattered storms
redeveloping this afternoon along a boundary left over from this
storm complex or along a warm front shifting northeastward through
our area. Low level, MVFR cloudiness may develop by this
afternoon. Southeasterly surface winds will veer around to a
southerly direction by late tonight.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     86  75  92  75 /  30  30  20  30
Quincy          80  70  87  71 /  70  60  40  50
Columbia        86  73  90  71 /  30  30  20  60
Jefferson City  88  74  91  71 /  30  30  20  60
Salem           83  71  88  72 /  40  40  40  30
Farmington      85  73  90  71 /  30  20  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
350 AM CDT Fri Jun 21 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
350 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely across northeast Missouri and west central
Illinois with a chance of thunderstorms across central and southeast
Missouri and southwest Illinois. Some storms may be severe today and
this evening with the primary threat being damaging winds and large
hail.

Major river flooding is ongoing along parts of the Mississippi
and Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms for parts of the area each day
from Saturday through Thursday.

Heat index values values are forecast to be around 100 Saturday
afternoon over parts of central and southeast Missouri as well as
southwest Illinois.

Major river flooding is forecast to continue along parts of the
Mississippi and Illinois Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:39 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Pike, Ralls, Shelby66 min
Jun 21, 9:43 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more62 min
Jun 21, 10:01 AM CDTTornado WarningLSXMarion, Ralls44 min
Jun 21, 10:17 AM CDTTornado WarningLSXPike, Ralls28 min
Jun 21, 10:27 AM CDTSevere Thunderstorm WarningLSXPike63 min
Jun 21, 10:35 AM CDTTornado WarningLSXPike55 min
Jun 21, 10:39 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren51 min
Jun 21, 11:02 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren58 min
Jun 21, 11:54 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis66 min
Jun 21, 3:35 PM CDTHeat AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis19 hr
Jun 21, 3:37 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more21 hr
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMarion4 days
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMarion18 hr
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMonroe4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.